4 doctors weighed in:

Are there long-term consequences to taking Benadryl (diphenhydramine) regularly?

4 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: No

When taken at recommended doses there are no cumulative adverse effects from the long-term use of Diphenhydramine (benadryl) or any other commonly used antihistamine.

In brief: No

When taken at recommended doses there are no cumulative adverse effects from the long-term use of Diphenhydramine (benadryl) or any other commonly used antihistamine.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Mark Diamond
Pediatrics
1 doctor agrees

In brief: Generally no...

However Benadryl (diphenhydramine) does have side effects, one of which is drowsiness.
If subtle, this can cause poor school performance for example.Another side effect can be hyperactivity or overstimulation which may effect performance. So be careful.

In brief: Generally no...

However Benadryl (diphenhydramine) does have side effects, one of which is drowsiness.
If subtle, this can cause poor school performance for example.Another side effect can be hyperactivity or overstimulation which may effect performance. So be careful.
Dr. Mark Diamond
Dr. Mark Diamond
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors